Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 412, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2000, 9:31 PM CDT for Noble County, Payne County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 9:31 PM CDT (02:31 UTC)
- Expired
- Jul 28, 2000, 10:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 10:00 PM CDT | Thunderstorm Wind 52 E | Perry, OK | |
| Jul 28, 10:15 PM CDT | Thunderstorm Wind 51 M | Stillwater, OK | Wind was measured by the Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 28, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1648 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 290231
SVROKC
OKC103-119-290315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT FRI JUL 28 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAYNE COUNTY IN CENTRAL OKLAHOMA
SOUTHERN NOBLE COUNTY IN NORTHERN OKLAHOMA
* UNTIL 1015 PM CDT
* AT 931 PM CDT...DOPPLER RADAR INDICATED A LARGE SEVERE
THUNDERSTORM CENTERED ALONG A LINE...EXTENDING FROM 7 MILES
NORTHWEST OF MORRISON...TO 3 MILES NORTHEAST OF PERRY...TO 7 MILES
WEST OF PERRY...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE GLENCOE...MORRISON...PERRY...
RIPLEY...STILLWATER...AND YALE
HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3641 9708 3638 9734 3635 9748 3621 9739
3600 9718 3600 9691 3600 9669 3609 9667
3622 9691
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:30 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 28, 9:30 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT FRI JUL 28 2000 STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG FRONT/OUTFLOW BOUNDARY IN NORTHERN OKLAHOMA. A FEW SHOWERS AND THUNDERSTORMS ALSO BEGINNING TO FORM FARTHER SOUTH IN CENTRAL OKLAHOMA. THE LOW LEVEL CONVERGENCE... ALONG WITH THE TAIL END OF SHORT WAVE MOVING ACROSS THE AREA... AND PRESENCE OF MODERATE INSTABILITIES SHOULD HELP ACTIVITY MAINTAIN ITSELF FOR SEVERAL MORE HOURS. 32 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 28, 5:00 PM CDT, 4 hours 31 minutes before
OKZ004>048-050>052-TXZ083>090-290100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 500 PM CDT FRI JUL 28 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ELK CITY...TO THE OKLAHOMA METRO AREA...TO STILLWATER. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN KANSAS...NEAR A SURFACE FRONTAL BOUNDARY. WITH TIME...THESE STORMS ARE EXPECTED TO ORGANIZE INTO ONE OR MORE CLUSTERS...AND MOVE SOUTH INTO THE SOONER STATE. A COMBINATION OF MODERATE NORTHERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE INSTABILITY...WILL SUPPORT THE THREAT OF SEVERE WIND GUSTS AND LARGE HAIL WITH STORMS THROUGH EARLY EVENING. FROM MID EVENING ON...AS THE STORMS TRY TO ORGANIZE INTO CLUSTERS...THE MAIN THREAT WILL BE SEVERE WIND GUSTS...MAINLY ALONG THE LEADING EDGE OF THE STORM CLUSTERS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND OVERNIGHT. 11
Special weather statement, Jul 28, 5:24 PM CDT, 4 hours 7 minutes before
OKZ004>048-050>052-TXZ083>090-290100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 524 PM CDT FRI JUL 28 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ELK CITY...TO THE OKLAHOMA CITY METRO AREA...TO STILLWATER. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN KANSAS...NEAR A SURFACE FRONTAL BOUNDARY. WITH TIME...THESE STORMS ARE EXPECTED TO ORGANIZE INTO ONE OR MORE CLUSTERS...AND MOVE SOUTH INTO THE SOONER STATE. A COMBINATION OF MODERATE NORTHERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE INSTABILITY...WILL SUPPORT THE THREAT OF SEVERE WIND GUSTS AND LARGE HAIL WITH STORMS THROUGH EARLY EVENING. FROM MID EVENING ON...AS THE STORMS TRY TO ORGANIZE INTO CLUSTERS...THE MAIN THREAT WILL BE SEVERE WIND GUSTS...MAINLY ALONG THE LEADING EDGE OF THE STORM CLUSTERS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND OVERNIGHT. 11
Local storm report, Jul 28, 8:17 PM CDT, 1 hour 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT FRI JUL 28 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 4 SW MANCHESTER OK 1.00 INCH HAIL
07/28/00 GRANT/ALFALFA REPORTED BY STORM
SPOTTER.
KTLocal storm report, Jul 28, 9:05 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT FRI JUL 28 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 7 W RED ROCK OK 1.75 INCH HAIL
07/28/00 NOBLE PUBLIC REPORT
0904 PM 8 WSW RED ROCK OK 1.50 INCH HAIL
07/28/00 NOBLE REPORTED2 BY STORM
SPOTTER
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| Jul 28, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 53 min |
| Jul 28, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Jul 28, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| Jul 28, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 51 min |
| Jul 28, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.